Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

63 year old, extremely obese, non-diabetic, cholesterol levels normal, breathlessness, prescribed too many tablets. Second opinion?

I am a 63 year old Male and I have been taking BP medicine for 30 years. I am 6 feet tall and extremely obese (130 KG). My life style is sedentary with office work, Till now the medications included Metolar-50 ( BD ) and Depin Retard 20 mg ( BD). Additionally I was prescribed Hytrin 2 mg around 15 years ago for urinal problem. I am a non diabetic and my chlorestrol levels checked regularly are well within limits. Results of January 2012 - Triglycerid 15, SGOT 28 SGPT 21 CREATINE 1.3 Random sugar 70. ECG was normal. With the above My BP was stable and controlled ( 120-135 / 70-80 )for years together with pulse rate varying from 62 to 75 depending upon when medication was taken and activity. I did not have any problem in walking or lifting weights. But over the period of last two months I started having breathlessness which aggravated and now with even a couple of steps I could feel elevated rate and have breathlessness. I met a cardiologist yesterday and was advised the following medication. 1. Dytor Plus 2.5 mg ( morning ); 2. Clopivas A 75 ( morning ); 3. Revulant (BD); 4. Trivedon MR (BD); 5. Metolar 50 (BD); 6. Robonik DSR ( lunch); 7. Cresar 40 ( evening ); 8 Atorsave D 20 ( evening ); 9. Remylin ( night ). 10. Geriflo D In place of Hytrin 2 mg ( night). While I have no doubt on the doctors competency and skill, I never have taken so many medication simultaneously before and will like to seek your expert opinion before going all out and start taking the medication. Regards.
Asked On : Tue, 31 Jul 2012
Answers:  2 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi welcome to HCMForum. Your detailed history is observed
it appears to be anaemia gastritis last cardiac enlarge ment.
Any how attending doctor is the best judge. it is quite commen.
for a heart patient to use number of drugs. first you use the
priscribed drugs if you are not comfertable you can approach
your doctor.Besides i advise you certain diet recomendations
as take more of green leafy vegetables pulses sprouts fruits
and juices. use more of curd and bland foods. avoid taking
spices chillies junk foods and oily foods. Wishing a quick recovery.
Answered: Tue, 31 Jul 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi welcome to health care magic

The history of breathlessness on activity which seems to be progressing to need less and less activity to bring on the symptoms can in a number of conditions one of which is heart failure ( where the heart is unable to supply the needs of the body).

The medications that are used in heart failure are both to relieve the symptoms and in hopefully slow down the progression of the condition.

Some of the medications used in heart failure include: diuretics which are medications that cause fluid loss via the kidneys. By reducing the volume of blood they ultimately reduce the work of the heart. They also lower blood pressure as a result of the fluid loss and reduce the swelling (edema) associated with heart disease.
The medication Dytor Plus is a diuretic.

Clopivas A is being used to reduce the risk of a clot developing and causing either a heart attack or a stroke. Both of these are potential compliations so this medication or aspirin is also commonly prescribed.

Revulant is an antianginal and anti-ischemic medication.Angina is a condition caused by blockage of blood vessels to the heart resulting in chest pain on activity which can progress to chest pain at rest if not treated appropiately. It can be associated with other symptoms such as palpitations, sweating and shortness of breath. In heart failure if the doctor suspects that the patient has angina , medication is given to treat this as well. Trivedon MR is also used in angina.

Metolar or metoprolol is used to treat high blood pressure, it can also be used to prevent angina. The extended release form is often used with other medications to treat heart failure. It relaxes blood vessels and slows the heart rate to improve blood flow and decrease the blood pressure. It can also reduce the chances of abnormal rhymths developing.This class of drugs is also commonly used in combination with the medication already mentioned.

Robinik DSR is for acid reflux and may have been given if you gave a history consistent with gastroesophageal reflux.

Atorsave d is for high cholesterol which should also be controlled to prevent complications. Most persons who have high blood pressure or heart disease are on medication to keep the cholesterol as low as possible to reduce their risks.

Remylin is Vitamin B12 replacement therapy and would have been given if the history suggested peripheral neuropathy for example. Peripheral neuropathy is a one of the diseases that can affect the nerves and may show itself with tingling, numbness or any abnormal sensation.

The hytrin would have been replaced because of its potential to lower the blood pressure since the other medications started would also have this effect. The replacement does not have any effect on the blood pressure and would be safer in a person on other medications.

Even though it seems like alot of medication, they all have a purpose and if the diagnosis was angina or heart failure, alot of medications are normally used together to control all the persons risk factors.
You should speak to your doctor if you have any additional concerns.

I hope this information is helpful to you and wish you the best.

Cresar is in the family of ARB medications and have numerous beneficial effects as well. They control the blood pressure and also reduce the risk of stroke and heart attack. It is used in hypertension and heart failure. These medications have been shown to improve the capacity of the heart to pump out the blood
Answered: Tue, 31 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor